Alert archive / Texas / Flash Flood Warnings in 2017
Flash Flood Warning 6, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Mar 29, 2017, 4:28 PM CDT for Chambers County, Liberty County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 29, 2017, 4:28 PM CDT (21:28 UTC)
- Expired
- Mar 29, 2017, 7:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Chambers County, TX, Liberty County, TX
The radar
The Houston radar (KHGX), 61 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.5 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 451 J/kg
- Mixed-layer CIN
- -384 J/kg
- Mixed-layer LCL
- 879 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 229 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
334
WGUS54 KHGX 292128
FFWHGX
TXC071-291-300000-
/O.NEW.KHGX.FF.W.0006.170329T2128Z-170330T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Houston/Galveston TX
428 PM CDT WED MAR 29 2017
The National Weather Service in League City has issued a
* Flash Flood Warning for...
Northeastern Chambers County in southeastern Texas...
Southeastern Liberty County in southeastern Texas...
* Until 700 PM CDT.
* At 427 PM CDT, Doppler radar indicated training thunderstorms
producing rainfall rates to nearly 3 inches per hour. Flash
flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Southeastern Liberty, northwestern Mont Belvieu, Anahuac, Old
River-Winfree, Ames, Daisetta, Devers, Hankamer and Wallisville.
LAT...LON 2967 9480 2965 9487 2975 9479 2988 9478
2987 9492 3019 9463 3011 9460 3011 9444
2989 9444 2989 9436 2985 9436
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 29, 4:03 PM CDT, 25 minutes earlier.
Area forecast discussion, Mar 29, 4:03 PM CDT, 25 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
403 PM CDT Wed Mar 29 2017
.DISCUSSION...
Strong thunderstorms continue to move east of the Houston metro
this afternoon, but have left anywhere from 1 to over 3 inches of
rain and multiple reports of damage in their wake. This storm,
and associated storms stretching from Polk County southwest to
near Freeport. These storms will continue to translate east of the
region over the next few hours, clearing the region by 7 to 9 PM
CDT.
Afternoon water vapor imagery shows the compact upper level storm
system responsible for today's severe weather churning over
Oklahoma, with another strong disturbance located farther up
stream off the Pacific Northwest coast. An upper trough axis
associated with the Southern Plains low will swing across Texas
tonight, aiding the southeastward progress of a cold front
analyzed across West Central Texas this afternoon. Drying and
stabilization in the wake of today's storms should make the
frontal passage across the region a dry one, with Thursday morning
lows in the mid 50s to mid 60s about 10 degrees cooler than what
was observed this morning.
Westerly flow and shortwave ridging building across the region on
Thursday and Friday will allow for dry conditions to persist into
the beginning of the weekend, with temperatures dramatically
warming into the mid to possibly upper 80s by Friday and Saturday.
As the Pacific Northwest system drops across the Four Corners and
reaches the High Plains on Saturday, low rain chances will return
to the region on Saturday as moisture returns to the region
(possibly along a developing sea breeze).
Increasing lift ahead of the approaching upper low will result in
periods of showers and thunderstorms spreading across the region
Sunday night, with the development of numerous showers and
thunderstorms possible Sunday and Sunday night as the main energy
from the upper low reaches the region. Given the upper pattern
across the region, both severe weather and heavy rain appear
possible per CIPS Analog Threat Guidance on Sunday. Dry and warm
conditions are expected in the wake of Sunday's system into the
middle of next week.
Huffman
&&
.MARINE...
Carrying small craft advisories into this evening due to the
moderate to strong south winds feeding into area storms and
also the elevated seas. Lighter winds can be expected overnight
ahead of a cold front that will move off the coast before
sunrise. Northwest winds behind the front will quickly return
to the south on Friday and increase through the weekend. Caution
and/or advisory flags might be needed over the weekend. Another
Pacific front pushes through early Monday which will shift
winds again. 42
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 55 78 56 87 63 / 10 10 0 10 10
Houston (IAH) 60 78 57 86 65 / 30 10 0 10 10
Galveston (GLS) 65 75 66 79 71 / 40 10 0 10 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION until midnight CDT tonight
for the following zones: Coastal waters from Freeport to
the Matagorda Ship Channel out 20 NM.
Small Craft Advisory until midnight CDT tonight for the
following zones: Coastal waters from High Island to
Freeport out 20 NM...Galveston Bay...Waters from Freeport
to the Matagorda Ship Channel from 20 to 60 NM...Waters
from High Island to Freeport from 20 to 60 NM.
&&
Discussion...14
Aviation/Marine...42Hazardous weather outlook, Mar 29, 2:36 PM CDT, 1 hour 52 minutes before
Hazardous Weather Outlook National Weather Service Houston/Galveston TX 236 PM CDT Wed Mar 29 2017 TXZ178-179-199-200-213-214-227-237-238-301945- Brazoria-Chambers-Fort Bend-Galveston-Harris-Liberty-Montgomery- Polk-San Jacinto- 236 PM CDT Wed Mar 29 2017 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...This Afternoon and Tonight An upper level system will continue showers and thunderstorms, moving from the west to the east across the southeast Texas this afternoon. The primary hazards expected are strong winds, hail, and locally heavy rainfall; although, isolated tornadoes and localized flooding will be possible along this line of storms. Frequent lightning is also expected with theses storms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Another storm system will move across Southeast Texas over the weekend and into early Monday. Isolated strong to severe thunderstorms and locally heavy rainfall are possible mainly Sunday and Sunday evening. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to relay any severe weather reports to the National Weather Service or local law enforcement. GMZ330-335-350-355-370-375-301945- Coastal waters from Freeport to the Matagorda Ship Channel out 20 NM-Coastal waters from High Island to Freeport out 20 NM- Galveston Bay-Matagorda Bay- Waters from Freeport to the Matagorda Ship Channel from 20 to 60 NM-Waters from High Island to Freeport from 20 to 60 NM- 236 PM CDT Wed Mar 29 2017 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...This Afternoon and Tonight Gusty winds will be possible with thunderstorms moving west to east across the coastal waters. Frequent lightning is also associated with these storms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Elevated winds and waves are again possible Sunday as a storm system moves across Texas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected.
In the hours before
Local storm report, Mar 29, 2:38 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
238 PM CDT WED MAR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 PM MARINE TSTM WIND 5 ESE BACLIFF 29.48N 94.92W
03/29/2017 E0 MPH GALVESTON TX MESONET
WIND GUST MEASURED AT EAGLE POINT PORTS SITE.
&&
42Local storm report, Mar 29, 3:02 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
302 PM CDT WED MAR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 PM MARINE TSTM WIND 5 ESE BACLIFF 29.48N 94.92W
03/29/2017 M40.00 MPH GALVESTON TX MESONET
WIND GUST MEASURED AT EAGLE POINT PORTS SITE.
&&
42Local storm report, Mar 29, 3:25 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
325 PM CDT WED MAR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM MARINE TSTM WIND MORGAN'S POINT 29.68N 95.01W
03/29/2017 M55 MPH HARRIS TX MESONET
WIND GUST WAS MEASURED AT THE MORGANS POINT PORTS SITE.
&&
42Local storm report, Mar 29, 3:43 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
343 PM CDT WED MAR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM MARINE TSTM WIND 6 S COVE 29.73N 94.84W
03/29/2017 M48 MPH CHAMBERS TX MESONET
WIND GUST WAS MEASURED AT THE NORTH POINT WEATHERFLOW
SITE.
&&
42Local storm report, Mar 29, 3:46 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
346 PM CDT WED MAR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG 5 SSW BAYTOWN 29.68N 95.00W
03/29/2017 HARRIS TX EMERGENCY MNGR
NUMEROUS SHIP CANTAINERS MOVED AND DROPPED NEAR BARBERS
CUT. POSSIBLE TORNADO.
&&
DREILLYLocal storm report, Mar 29, 3:50 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
350 PM CDT WED MAR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM TSTM WND DMG PASADENA 29.66N 95.15W
03/29/2017 HARRIS TX EMERGENCY MNGR
ROOF DAMAGE 13100 BAY PARK ROAD, PASADENA. POSSIBLE
TORNADO.
&&
DREILLYThe office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 3:03 AM CDT | Special Weather Statement | HGX | Burleson, Washington | 57 min |
| Mar 29, 4:01 AM CDT | Special Weather Statement | HGX | Brazos, Burleson, Madison | 44 min |
| Mar 29, 5:51 AM CDT | Special Weather Statement | HGX | Burleson | 54 min |
| Mar 29, 6:15 AM CDT | Special Weather Statement | HGX | Colorado | 45 min |
| Mar 29, 6:54 AM CDT | Special Weather Statement | HGX | Austin, Colorado, Washington | 66 min |
| Mar 29, 7:24 AM CDT | Special Weather Statement | HGX | Austin, Colorado | 51 min |
| Mar 29, 7:54 AM CDT | Special Weather Statement | HGX | Waller | 36 min |
| Mar 29, 8:09 AM CDT | Severe Thunderstorm Warning | HGX | Austin, Colorado, Fort Bend, Waller, Wharton | 36 min |
| Mar 29, 8:20 AM CDT | Special Weather Statement | HGX | Fort Bend, Jackson, Montgomery, Waller, Wharton | 40 min |
| Mar 29, 8:57 AM CDT | Severe Thunderstorm Warning | HGX | Fort Bend, Harris, Waller | 33 min |
| Mar 29, 9:05 AM CDT | Special Weather Statement | HGX | Fort Bend, Montgomery, Wharton | 40 min |
| Mar 29, 9:34 AM CDT | Areal Flood Advisory | HGX | Austin, Fort Bend, Harris, Montgomery, Waller, Wharton | 3 hr |
| Mar 29, 9:43 AM CDT | Special Weather Statement | HGX | Brazoria, Fort Bend, Harris, Montgomery, San Jacinto | 47 min |
| Mar 29, 10:15 AM CDT | Areal Flood Advisory | HGX | Brazoria, Fort Bend, Harris, Liberty, Montgomery | 2 hr |
| Mar 29, 10:29 AM CDT | Tornado Warning | HGX | Fort Bend, Harris | 31 min |
| Mar 29, 10:51 AM CDT | Special Weather Statement | HGX | Brazoria, Harris, Liberty, Matagorda | 69 min |
| Mar 29, 12:13 PM CDT | Areal Flood Advisory | HGX | Harris, Montgomery | 3 hr |
| Mar 29, 12:22 PM CDT | Special Weather Statement | HGX | Montgomery | 38 min |
| Mar 29, 12:51 PM CDT | Special Weather Statement | HGX | Harris | 24 min |
| Mar 29, 1:01 PM CDT | Special Weather Statement | HGX | Brazoria | 29 min |
| Mar 29, 1:05 PM CDT | Special Weather Statement | HGX | San Jacinto | 40 min |
| Mar 29, 1:09 PM CDT | Special Marine Warning | HGX | 66 min | |
| Mar 29, 1:18 PM CDT | Severe Thunderstorm Warning | HGX | Liberty, Montgomery, Polk, San Jacinto | 42 min |
| Mar 29, 1:32 PM CDT | Special Weather Statement | HGX | Brazoria | 43 min |
| Mar 29, 1:42 PM CDT | Areal Flood Advisory | HGX | Brazoria, Galveston, Harris | 3 hr |
| Mar 29, 1:51 PM CDT | Severe Thunderstorm Warning | HGX | Liberty, Polk, San Jacinto | 39 min |
| Mar 29, 1:58 PM CDT | Flash Flood Warning | HGX | Brazoria | 3 hr |
| Mar 29, 2:09 PM CDT | Special Marine Warning | HGX | 66 min | |
| Mar 29, 2:11 PM CDT | Special Weather Statement | HGX | Chambers | 49 min |
| Mar 29, 2:17 PM CDT | Flash Flood Warning | HGX | Galveston, Harris | 3 hr |
| Mar 29, 2:19 PM CDT | Special Marine Warning | HGX | 56 min | |
| Mar 29, 2:26 PM CDT | Severe Thunderstorm Warning | HGX | Liberty, Polk | 34 min |
| Mar 29, 2:37 PM CDT | Severe Thunderstorm Warning | HGX | Chambers, Galveston, Harris, Liberty | 38 min |
| Mar 29, 2:44 PM CDT | Severe Thunderstorm Warning | HGX | Polk | 31 min |
| Mar 29, 2:55 PM CDT | Areal Flood Advisory | HGX | Chambers, Harris, Liberty | 3 hr |
| Mar 29, 2:56 PM CDT | Areal Flood Advisory | HGX | Polk | 3 hr |
| Mar 29, 3:06 PM CDT | Tornado Warning | HGX | Chambers, Harris | 24 min |
| Mar 29, 3:08 PM CDT | Special Marine Warning | HGX | 52 min | |
| Mar 29, 3:12 PM CDT | Flash Flood Warning | HGX | Chambers, Harris | 3 hr |
| Mar 29, 3:20 PM CDT | Small Craft Advisory | HGX | 5 hr | |
| Mar 29, 3:26 PM CDT | Tornado Warning | HGX | Chambers, Liberty | 34 min |
| Mar 29, 3:56 PM CDT | Special Marine Warning | HGX | 34 min | |
| Mar 29, 4:20 PM CDT | Special Marine Warning | HGX | 115 min | |
| Mar 29, 5:17 PM CDT | Areal Flood Advisory | HGX | Chambers | 118 min |
Nearby
Flash Flood Warnings in Texas, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.